i am still trying to lose weight after prednisone (i was on it for 9 days) and I have a very healthy diet, tho' prednisone did push me into foods that were not on my diet and a couple of them I did eat and regret it today. My sister is still on prednisone but when she has too much weight gain, she lays off of it and loses weight and starts again. My male cousing does the same, is that typical?
26 Aug 2010
Hello. I have been on prednisone in the past and unfortunately there is not much you can do for the weight gain! Even exercise didnt help. Luckily I no longer have to take it, and the weight gain did decrease significantly. It is not a good idea to start and stop the drug though, since your body does become dependent upon it. I believe that good eating habits and exercise while taking prednisone will help you stay in a good routine so that weightloss will not be too difficult when you stop taking it.
8 Sep 2010
I've only been on 40mg a day of prednisone for a week, but I have actually lost weight. There may not be much I can control about my lung condition, but I can control what I put in my mouth. Right now, I'm so happy about breathing better, I'm willing to walk with hunger instead of being oxygen starved. When I get sharp set, I go for celery or carrots or an apple. And I'm drinking more water to fill up.
Would I love a bowl of icecream? You bet. But I'd rather feel in control. And I know if my weight shoots up, I'll feel worse. It's a medical and mental health imperative for me.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have gained about 1 1/2 lbs. in the first week. Is it likely related to the prednisone?
1 answer • 9 Jun 2010
I have COPD and my Drs. have said i will always have to take the Prednisone. The weight gain is as bad for my breathing as the cigarettes were>
2 answers • 30 Dec 2010
Prednisone was helpful but I was gaining too much weight.
2 answers • 8 Aug 2012
Seroquill would not allow me to lose weight even when I was on a 700 calorie a day diet. I just kept dieting and never lost a pound. So I switched to ...
1 answer • 7 Jun 2013
I have been on mirenia for about a month and has been going great no side effects. Have not gain weight but can't seem to lose the weight while ...
1 answer • 5 Mar 2015